Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Abnormal EKG, extrasystolic arrhythmia, prescribed Inderal. Am I doing wrong by not taking medication?

User rating for this question
Excellent
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 415 Questions
Question
When doing my preoperative evaluation, (Rhinoplasty ) they did an EKG with an abnormal result, my Dr diagnosed light extrasystolic arrhythmia . He said It could be due to anxiety. He suggested to carry a portatil EKG for 24 hours to see if the arrhithmia would be persistent or if it would go away while sleeping.
In case that it would go away, he said he would not medicate me, that it would be a tensional arrhythmia . I said I could not do that at this time. He prescribed me Inderal 40 mg every 12 hours.
And he gave me an Ok for been operated on for Rhinoplasty.
He asked me if i had any syntoms, and I said I perceived heart palpitations which to me are a sign of been nervous. Now that I think I do have shortness of breath, and feel like having a hangover( No alcohol or drugs) after having used viagra and having sex the night before.

I am a light smoker smoking 1 box a week, meanly for going to the restroom.

Case history: 2006 detected a very light extrasystolic arrhythmia , which the Dr, did not even think I was relevant due to the fact that I was just diagnosed with depression ( Remeron 30 mg for 1 year.) , while I starded the Remeron I had terrible evening palpitations, which the psiquiatrist called functional tackycadias due to the way the AD works, the effect wears out nearly at that time, for which the DR prescribed Tafil, .25 mg. It worked.
2010 Diagnosed with AIDS, anemia, CD count of 46, started treatment with Kaletra and Truvada , still on that treatment, with no anemia , Hg 51, 52 sometimes, CD 599.
Present treatment for depression and vih , Waiking up Omeprazol 20 mg, , 5000 U Vitamin D to avoid soft bones from Truvada, on this vitamin for 1 year. 150 Mg Wellbutrin XL.
8.20 Two pills of Kaletra.
2.20 pm Truvada,
8 pm 2 more pills of Kaletra, and before going to bed 15 mg Remeron, and 2 mg clonazepan.
Drinks 5 or 6 cans of diet coke or light XXXXXXX tea.
When I have an unusual busy day with a lot of tension , I would get heart palpitations, which now the DR says are arrhithmia. I would ussuallly only take .25 mg of Tafil.
I decided not to take the Inderal, due to the fact, that it affects my sleeping, and makes me weak, an feel even more nervous and without streght , when I dont sleep well.
I first taught I could have son lung problem, because my x rays back in 2010 showed some tiny white colorations , and the VHI dr said It could be due to my smoking for 20 years, or some oportunistic infection, he prescribed Bactrim every other day for 2 months. The x rays show then an stenosis of the Aorta( calcification). Now my brand new X rays, show perfct lungs, NO stenosis of the Aorta ??? , stange.!
Am I doing wrong for not taking Inderal, as prescribed? I feel better without it.
Is the arrhithmia caused by some vih infection? tension, or any of my many medications?
Why my unusual feeling of hangover after taking viagra, ( very small amount about 5 mg, because the ritonavir in the kaletra multiplies the effect of it ) after a night of having sex?
My Vih DR doent have an answear for it.
He still doesnt know about the results of the EKG.
My kidney tests and liver tests came out completely normal.
Do I need to go back with the Cardiologist after my operation to go on with the EKG for 24 hours?
Thanks for the advice. EKG Included

Posted Thu, 27 Sep 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Prabhakar C Koregol 4 hours later
Hi,

Thanks for detailed account of your illness; you seem to going through quite few health issues.

It looks like as determined by your previous doctors your Ventricular Premature Contractions (VPCs) look like benign - not related to infection or your medication. But before we conclude anything on them we need to have the following information:
- Echocardiogram to look for left ventricular function and
- Holter (24hr ECG) to look if you are having any additional arrhythmias other than VPCs.

If both of these turn out to be normal than there is no treatment required and you don't have to be worried. You just need stress control measures. But if they are abnormal we need to take it further. Therefore it will benefit you if you can go back to your cardiologist. He/she can perform the aforementioned test and treat you accordingly.

Regarding you other query, Viagra can produce headache and dizziness similar to those seen during hangover.

Please get the tests done and get back to me with reports.

Hope I answered all your queries. Let me know if I missed any of your concern.

Regards
Above answer was peer-reviewed by
 
Follow-up: Abnormal EKG, extrasystolic arrhythmia, prescribed Inderal. Am I doing wrong by not taking medication? 9 hours later
I will be going on a treap to Europe or 3 weeks, and after that I will be operated on for the Rhinoplasty ( Oct 24 th ) . After recovery from the operation I will go back with the Cardilogist to have those tests done. Meanwhile I am not taking the Inderal 40 mg every 12 hours as the cardilogist prescibed, any problem with that?
 
 
Answered by Dr. Prabhakar C Koregol 23 hours later
Hi,
Thanks for writing back.
As long as you are not troubled by the palpitation, there is no issue about you not taking Inderal. Its mostly provides symptomatic benefit. So take it if you are troubled by the palpitation or fast heart beats, otherwise it is not needed.
Hope that helps
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor